Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes elevated ALT and TSH levels?

Answered by
Dr.
Dr. Klerida Shehu

Gastroenterologist

Practicing since :2006

Answered : 2250 Questions

default
Posted on Tue, 27 Oct 2015 in Liver and Gall Bladder
Question: Good afternoon. I had some bloods taken recently on admission to ER with paroxysmal AF who required cardiocersion after oral pill in the pocket flecainide at home was unsuccessful. All bloods were normal apart from raised ALT and slightly raised TSH. All LFT normal apart from raised ALT OF 74. TSH was elevated at 6.2 with normal T3 and T4. No other medical history apart from paroxysmal AF. I am now on 5mg bisoprolol.. Low alcohol intake and normal cholesterol and glucose. Otherwise well. Iron levels within normal range but at high end of normal. Have had course of hepatitis B immunisations 10 years ago and negative hepatitis c result at work (healthcare worker). Bloods taken again a month or so after admission demonstrated raised ALT at same amount. Concerned about this result. Please advise...
doctor
Answered by Dr. Klerida Shehu 5 hours later
Brief Answer:
Alcohol,Cocodamol may increas ALT level

Detailed Answer:
Hi and thank you for asking!
I read carefully all your concerns and I can say as follows:

1.You are reporting to have ALT level 74. It is slightly elevated. You are using bisoprolol and co -codamol. I need to know what is your Co-codamol dosage and for how long have you taken it? How much alcohol are you using per week?

The reason of my questions is that both alcohol and co-codamol can increase ALT level.

Another possible cause of your ALT level may be drug interaction between bisoprolol and Co-codamol.

2.With regards to TSH level it is raised and is suggestive for under active thyroid.

Since T3 and T4 are normal you need to do TPO Ab and Tg Ab to rule out /confirm hypothyroidism.

Meantime I suggest to :
- stop alcohol use
- stop co-codamol use
- repeat ALT and AST after 2-4 weeks
- perform abdominal ultrasound to better evaluate liver structure.

Hope it was helpful to you!

Dr.Klerida




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 9 hours later
Thanks. Alcohol wise I drink 3 pints of 4% alcohol twice a week on average. Co codamol no more than 60mg codeine and 1g paracetamol per 12 hours.
Busoprolol was started post raised ALT bloods. Could the blood results indicate something sinister such as cancer?
doctor
Answered by Dr. Klerida Shehu 23 hours later
Brief Answer:
Please

Detailed Answer:
Hi back
Sorry for my late.

Please bare in mind that Alt level is not indicative for cancer.
It is indicative only for liver damage.

You are reporting to have used 2 g paracetamol per day. If you have used it for a long time it can increase ALT level.

To my opinion discuss with your physician to stop co codamol use.

With regards to alcohol use even it is is not a large amount, you should stop it a least 4-6 weeks. Alcohol effect on a damage liver is much more than alcohol effect on a healthy liver.

hope it was helpfull
Dr. Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Klerida Shehu 29 minutes later
Thanks. So can I presume if it was something more sinister other enzymes would be elevated apart from ALT Thanks
doctor
Answered by Dr. Klerida Shehu 2 hours later
Brief Answer:
Please follow

Detailed Answer:
Hi back

If you will have a more serious issue it would be a different clinical symptoms, and blood work findings.

You have only mild elevated ALT level and it is well explained by alcohol and co codamol.

So there is nothing to be worried related cancer issues.

Dr.Klerida
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics ,  

Recent questions on  Flecainide

doctor1 MD

Hi,I have had both atrial Fib & atrial flutter for approx 3 years.I have undergone cardioversion which lasted 2 weeks,then cardiac ablation which lasted 1 week.am awiting follow up in approx 5 weeks.Although symptoms are not as severe am still having palpitations,breathlessness,chest pain etc on average twice a week.I take warfarin and flecainide. Would it not make sense to fit me with a pacemaker as my quality of life feels poor and as a 57 yr old man i can t except that.Thanks Dave                                                                  

doctor1 MD

I have SVT and was just in hospital for it again though I was taking flecainide for it, 100 mg a day. Now my bp is going way low at home and I set off the low bp alarms while in the hospital. bp 90/54 pulse 86 and I had chest pain (not squeezing) same pain I get with with svt attacks. When should I be concerned about ow bp? Mine is usually 120/85 or so.

doctor1 MD

I am 37 years old with pvc's and anxiety

I take zoloft flecainide pravastati for cholesterol..I have had chest pains on and off for about 2 half years and have had alot of testing done.. Recentle when I do have chest pain my left wrist hurts at the same time.. My father had a heart attack last year and that is what he had before the heart attack was wrist pain..should I be worried

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...

doctor1 MD

HI, I've recently started taking Xarelto, along w/ Toprol XL and Flacainide acetate, and would like to know if any of the following interfere with Xarelto or any of the other meds. listed here? - Black elderberry (Sambucus syrup) - ColdEze ( Zinc...

doctor1 MD

I am 64 years of age. Height = 5ft 10in Weight = 125lbs. I was first diagnosed with lone atrial fibrillation in 1996 and prescribed a dosage of Flecainide Acetate at 50 mg twice daily. My episodes of Atrial Fibrillation were extremely rare and usually short in duration. The Flecainide did not prevent them entirely. Recently I changed my GP who examined both me and my complete medical history. He was extremely surprised that I had been continuously prescribed the medication without review and advised me to stop taking the medication immediately as he did not feel my condition justified continued use. This was one moth ago and I have suffered no symptoms. I am also very health conscious and eat a very healthy vegetarian diet. I am non smoking and do not drink alchohol (apart from a glass of wine with some meals). I run between 30 - 40 miles a week (have done since my teenage years) and also brisk walk with my wife several times a week. What do you advise about stopping taking the Flecainide Acetate?